Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Group Theory

Editor-in-Chief: Parker, Christopher W.

Managing Editor: Wilson, John S. / Khukhro, Evgenii I. / Kramer, Linus

6 Issues per year

IMPACT FACTOR 2017: 0.581

CiteScore 2017: 0.53

SCImago Journal Rank (SJR) 2017: 0.778
Source Normalized Impact per Paper (SNIP) 2017: 0.893

Mathematical Citation Quotient (MCQ) 2017: 0.45

See all formats and pricing
More options …
Volume 11, Issue 6


A formula for the normal subgroup growth of Baumslag–Solitar groups

J. O. Button
Published Online: 2008-09-30 | DOI: https://doi.org/10.1515/jgt.2008.056


We give an exact formula for the number of normal subgroups of each finite index in the Baumslag–Solitar group BS(p, q) when p and q are coprime. Unlike the formula for all finite index subgroups, this one distinguishes different Baumslag–Solitar groups and is not multiplicative. This allows us to give an example of a finitely generated profinite group which is not virtually pronilpotent but whose zeta function has an Euler product.

About the article

Received: 2007-08-20

Revised: 2007-12-17

Published Online: 2008-09-30

Citation Information: Journal of Group Theory, Volume 11, Issue 6, Pages 879–884, ISSN (Online) 1435-4446, ISSN (Print) 1433-5883, DOI: https://doi.org/10.1515/jgt.2008.056.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

V. A. Churkin and F. A. Dudkin
Journal of Mathematical Sciences, 2012, Volume 186, Number 3, Page 387
F. A. Dudkin
Algebra and Logic, 2010, Volume 49, Number 3, Page 221

Comments (0)

Please log in or register to comment.
Log in